Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 176, NWS Norman, OK

November 4, 2024Comanche County, Cotton County, Tillman County, Oklahoma

NWS Norman, OK issued this tornado warning at Nov 4, 2024, 4:20 AM CST for Comanche County, Cotton County, Tillman County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2024, 4:20 AM CST (10:20 UTC)
Expired
Nov 4, 2024, 4:45 AM CST
In force
25 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Comanche County, OK, Cotton County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 37 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 635 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
635 m²/s²
0-3 km storm-relative helicity
560 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 4, 2:30 AM CST, 1 hour 50 minutes earlier. Its key messages:

  • Updated at 226 AM CST Mon Nov 4 2024 -One final round of storms expected today, with continued risks for severe weather and flash flooding. -Cooler and drying out tonight through midweek. -Another dynamic system approaches Thursday through Saturday, bringing renewed storm chances
Area forecast discussion, Nov 4, 2:30 AM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
230 AM CST Mon Nov 4 2024

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 226 AM CST Mon Nov 4 2024

-One final round of storms expected today, with continued risks for
severe weather and flash flooding.

-Cooler and drying out tonight through midweek.

-Another dynamic system approaches Thursday through Saturday,
bringing renewed storm chances

&&

.NEAR TERM...
(Today and tonight)
Issued at 226 AM CST Mon Nov 4 2024

After a few very active days of severe weather and flooding, one
final round is expected this morning into the afternoon as the main
upper trough finally lifts out into the plains. Currently the
environment across much of the area has been somewhat stabilized
by earlier rounds of storms, with the effective boundary
separating the more moist/unstable airmass currently positioned
across south-central Oklahoma snaking southwestward south of our
western north Texas counties. Ongoing convection to the north of
this boundary this morning will continue to pose a risk for
marginally severe hail and gusty winds, as well as a flooding
risk where storms train over the same areas.

The expectation is that the boundary will begin to lift northward
across southern Oklahoma this morning as surface pressure falls
occur to our west and the low-level winds begin to strengthen. Along
and south of this effective warm front, the environment will be
characterized by MLCAPE on the order of 2000 J/Kg along with ample
low-level instability (0-3km CAPE of 150-200 J/Kg) and wind shear
(0-1 SRH 150-200 m^2/s^2). A broken line of storms is expected to
develop along the dryline/pacific front by mid to late morning in
southwest OK and western north Texas, with a mix of supercells
and linear segments. This activity is then expected to march
eastward through the afternoon as additional more elevated
convection develops along and north of the warm front across
central into northern Oklahoma.

The greatest tornado risk will be along and south of the warm front
and ahead of the dryline (generally near and south of the I-44
corridor) from late morning through the afternoon. These storms will
also pose a risk for large hail and damaging wind gusts. Further
north the severe threat is less, but storms here could still
produce isolated large hail and damaging wind gusts.

Finally, we will continue to see a flood risk given saturated soils
from widespread 4-6" rainfall totals with isolated amount close to
8" the past 2 days. Areas that see training of storms will be
particularly susceptible to more significant flooding concerns. The
two most likely areas for this appear to be with the current
activity from central Oklahoma into southwest Oklahoma early this
morning, and north of the warm front late this morning into the
afternoon across central into north central Oklahoma.

The severe threat will end by late afternoon and early evening as
the pacific front clears the area to the east. Wraparound showers
and isolated thunderstorms will linger across northwest Oklahoma
tonight as the upper low moves overhead. Chillier temperatures will
push in from the northwest overnight, with lows in the upper 30s
across northwest Oklahoma and 40s across much of the rest of the
area outside our far southeast.

Ware

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 226 AM CST Mon Nov 4 2024

Cooler and drier conditions (outside of some early morning showers
across southeast Oklahoma) will settle over the region during the
day on Tuesday, with highs only in the upper 50s to mid 60s across
the area. Quieter weather will persist into the day on Wednesday as
the next upper trough deepens across the Rockies into the southwest
US. Highs Wednesday will warm back into the mid 60s to low 70s.

Ware

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 226 AM CST Mon Nov 4 2024

The next system will begin to approach late Wednesday into Thursday,
with shower and thunderstorm chances ramping up with the initial
wave of ascent/warm advection. Several rounds of showers/storms
are then expected Friday through Saturday as a closed low across
AZ/NM moves slowly eastward. As of now the moisture with this
upcoming system does not appear as anomalous as our current
system. NBM 25th-75th percentiles for the Thursday through
Saturday period suggest rainfall totals of 0.5-2 across much of
the area, with locally higher amounts possible.

Ware

&&

.AVIATION...
(06Z TAFS)
Issued at 1126 PM CST Sun Nov 3 2024

Thunderstorms will continue to impact most of our site at times
through the overnight period into the afternoon tomorrow. Ceilings
will be generally VFR/MVFR with occasional reductions to IFR or
even brief LIFR where we see low stratus and/or fog development.
Winds will become northerly across northern Oklahoma, and veer to
southwest across much of the rest of the area this afternoon as
storms finally clear to the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  45  59  43 /  90  10   0   0
Hobart OK         71  41  62  41 /  90  10   0   0
Wichita Falls TX  74  46  63  43 /  80  10   0   0
Gage OK           62  37  62  39 /  70  50   0   0
Ponca City OK     69  45  59  40 / 100  30   0   0
Durant OK         77  53  65  45 / 100  70  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ007-008-012-013-
     017>020-023>032-035>048-050>052.

TX...Flood Watch through this afternoon for TXZ083>090.

&&

NEAR TERM...08
SHORT TERM...08
LONG TERM....08
AVIATION...08

In the hours before

Special weather statement, Nov 4, 2:23 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Norman OK
223 AM CST Mon Nov 4 2024

OKZ027-040900-
Grady OK-
223 AM CST Mon Nov 4 2024

...A strong thunderstorm will impact portions of southern Grady
County through 300 AM CST...

At 223 AM CST, Doppler radar was tracking a strong thunderstorm over
Rush Springs, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rush Springs, Alex, Bradley, Agawam, and Acme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3479 9809 3481 9809 3511 9769 3509 9767
      3480 9767 3468 9791 3468 9800
TIME...MOT...LOC 0823Z 233DEG 34KT 3478 9797

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Nov 4, 2:53 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Norman OK
253 AM CST Mon Nov 4 2024

OKZ027>029-040930-
Grady OK-Cleveland OK-McClain OK-
253 AM CST Mon Nov 4 2024

...A strong thunderstorm will impact portions of east central Grady,
northern Cleveland and northwestern McClain Counties through 330 AM
CST...

At 253 AM CST, Doppler radar was tracking a strong thunderstorm near
Dibble, moving northeast at 50 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Oklahoma City, Norman, Moore, Newcastle, Blanchard, Noble,
Goldsby, Dibble, Washington, Cole, Middleberg, Lake Thunderbird, and
Tabler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 9772 3506 9784 3537 9745 3521 9720
TIME...MOT...LOC 0853Z 229DEG 43KT 3506 9769

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

..speg.
Special weather statement, Nov 4, 3:03 AM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Norman OK
303 AM CST Mon Nov 4 2024

OKZ033>037-TXZ083-085-040930-
Harmon OK-Kiowa OK-Tillman OK-Greer OK-Jackson OK-Wilbarger TX-
Hardeman TX-
303 AM CST Mon Nov 4 2024

...Strong thunderstorms will impact portions of Jackson, southwestern
Kiowa, northwestern Tillman, southeastern Harmon, southeastern Greer,
northwestern Wilbarger and east central Hardeman Counties through 330
AM CST...

At 303 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gould to 4 miles northwest of Chillicothe.
Movement was northeast at 50 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altus, Frederick, Tipton, Blair, Chillicothe, Olustee, Eldorado,
Martha, Gould, Elmer, Headrick, Friendship, Altus Air Force Base,
Duke, Warren, Fargo, Humphreys, Odell, Hester, and McQueen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 9927 3436 9896 3421 9957 3467 9977
TIME...MOT...LOC 0903Z 235DEG 42KT 3470 9974 3431 9955

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, Nov 4, 3:29 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
329 AM CST Mon Nov 4 2024

OKZ022-034>038-041000-
Kiowa OK-Tillman OK-Washita OK-Greer OK-Comanche OK-Jackson OK-
329 AM CST Mon Nov 4 2024

...Strong thunderstorms will impact portions of south central
Washita, northwestern Comanche, eastern Jackson, Kiowa, northwestern
Tillman and southeastern Greer Counties through 400 AM CST...

At 329 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Martha to 3 miles east of
Elmer. Movement was northeast at 35 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altus, Hobart, Granite, Snyder, Tipton, Blair, Lone Wolf, Mountain
Park, Indiahoma, Roosevelt, Gotebo, Manitou, Martha, Rocky, Elmer,
Headrick, Friendship, Cooperton, Altus Air Force Base, and Tom Steed
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3527 9902 3503 9870 3453 9875 3442 9931
      3481 9956
TIME...MOT...LOC 0929Z 241DEG 32KT 3478 9945 3449 9930

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, Nov 4, 3:59 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Norman OK
359 AM CST Mon Nov 4 2024

OKZ022-035-037-038-041030-
Kiowa OK-Tillman OK-Washita OK-Comanche OK-
359 AM CST Mon Nov 4 2024

...Strong thunderstorms will impact portions of southeastern Washita,
northwestern Comanche, Kiowa and north central Tillman Counties
through 430 AM CST...

At 359 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Roosevelt to 3 miles west
of Snyder. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Snyder, Mountain View, Mountain Park, Roosevelt, Gotebo, Cooperton,
Tom Steed Reservoir, southwestern Fort Sill, Wichita Mountains
Wildlife Refuge, Doris Campground, and The Visitor Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3523 9874 3466 9855 3457 9906 3467 9909
      3468 9905 3469 9904 3470 9905 3470 9910
      3492 9917
TIME...MOT...LOC 0959Z 226DEG 37KT 3490 9909 3465 9902

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Ware

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 6:09 PM CSTTornado WarningOUNAtoka, Coal, Johnston51 min
Nov 3, 6:13 PM CSTTornado WarningOUNAtoka, Coal32 min
Nov 3, 6:34 PM CSTTornado WarningOUNAtoka, Bryan, Johnston26 min
Nov 3, 6:35 PM CSTFlash Flood WarningOUNHughes3 hr
Nov 3, 6:41 PM CSTTornado WarningOUNAtoka, Coal34 min
Nov 3, 6:46 PM CSTTornado WarningOUNAtoka29 min
Nov 3, 6:57 PM CSTTornado WarningOUNAtoka50 min
Nov 3, 7:00 PM CSTTornado WarningOUNAtoka, Bryan, Marshall45 min
Nov 3, 7:20 PM CSTRiver Flood AdvisoryOUNAtoka13 hr
Nov 3, 7:46 PM CSTSevere Thunderstorm WarningOUNAtoka, Bryan44 min
Nov 3, 8:17 PM CSTAreal Flood AdvisoryOUNCarter, Garvin, Jefferson, Stephens3 hr
Nov 3, 8:25 PM CSTAreal Flood AdvisoryOUNAtoka, Coal, Johnston3 hr
Nov 3, 8:29 PM CSTSpecial Weather StatementOUNAtoka31 min
Nov 3, 9:39 PM CSTSpecial Weather StatementOUNCotton36 min
Nov 3, 10:52 PM CSTAreal Flood AdvisoryOUNGarvin, Grady, McClain2 hr
Nov 3, 11:48 PM CSTAreal Flood AdvisoryOUNCotton, Garvin, Jefferson, Stephens3 hr
Nov 3, 11:52 PM CSTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Nov 4, 1:05 AM CSTAreal Flood AdvisoryOUNCleveland, Garvin, Lincoln, McClain, Pontotoc, Pottawatomie and 1 more3 hr
Nov 4, 1:17 AM CSTAreal Flood AdvisoryOUNGarvin, Grady, McClain, Stephens3 hr
Nov 4, 2:00 AM CSTFlash Flood WarningOUNPottawatomie, Seminole3 hr
Nov 4, 2:02 AM CSTRiver Flood WarningOUNPottawatomie, Seminole24 hr
Nov 4, 2:23 AM CSTSpecial Weather StatementOUNGrady37 min
Nov 4, 2:53 AM CSTSpecial Weather StatementOUNCleveland37 min
Nov 4, 3:03 AM CSTSpecial Weather StatementOUNJackson27 min
Nov 4, 3:29 AM CSTSpecial Weather StatementOUNJackson, Kiowa31 min
Nov 4, 3:59 AM CSTSpecial Weather StatementOUNKiowa31 min
Nov 4, 4:19 AM CSTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman41 min
Nov 4, 4:36 AM CSTSevere Thunderstorm WarningOUNCaddo, Canadian, Kiowa, Washita39 min
Nov 4, 4:43 AM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa47 min
Nov 4, 4:47 AM CSTAreal Flood AdvisoryOUNKiowa, Washita58 min
Nov 4, 5:13 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian31 min
Nov 4, 5:44 AM CSTSpecial Weather StatementOUNCanadian, Grady31 min
Nov 4, 6:11 AM CSTTornado WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma34 min
Nov 4, 6:37 AM CSTTornado WarningOUNGarfield, Logan, Noble, Payne23 min
Nov 4, 6:58 AM CSTSpecial Weather StatementOUNNoble32 min
Nov 4, 7:17 AM CSTSpecial Weather StatementOUNNoble, Payne43 min
Nov 4, 7:18 AM CSTSpecial Weather StatementOUNComanche42 min
Nov 4, 7:43 AM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa47 min
Nov 4, 8:25 AM CSTSpecial Weather StatementOUNGrady35 min
Nov 4, 8:53 AM CSTAreal Flood AdvisoryOUNLogan, Oklahoma3 hr
Nov 4, 9:47 AM CSTSpecial Weather StatementOUNGarvin28 min
Nov 4, 10:11 AM CSTTornado WarningOUNCleveland, McClain, Pottawatomie34 min
Nov 4, 10:14 AM CSTSpecial Weather StatementOUNJefferson31 min
Nov 4, 10:28 AM CSTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pottawatomie, Seminole47 min
Nov 4, 10:29 AM CSTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens31 min
Nov 4, 10:32 AM CSTTornado WarningOUNCleveland, Pottawatomie28 min
Nov 4, 10:38 AM CSTTornado WarningOUNCarter, Jefferson, Stephens37 min
Nov 4, 10:55 AM CSTTornado WarningOUNLincoln, Pottawatomie, Seminole29 min
Nov 4, 10:58 AM CSTTornado WarningOUNCarter, Garvin, Jefferson, Murray, Stephens47 min
Nov 4, 11:11 AM CSTAreal Flood AdvisoryOUNCleveland, McClain, Pottawatomie3 hr
Nov 4, 11:17 AM CSTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole43 min
Nov 4, 11:18 AM CSTSevere Thunderstorm WarningOUNLincoln27 min
Nov 4, 11:35 AM CSTTornado WarningOUNGarvin, McClain40 min
Nov 4, 11:43 AM CSTAreal Flood AdvisoryOUNPayne3 hr
Nov 4, 11:43 AM CSTTornado WarningOUNGarvin, Murray32 min
Nov 4, 12:06 PM CSTTornado WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole39 min
Nov 4, 12:38 PM CSTTornado WarningOUNSeminole31 min
Nov 4, 12:47 PM CSTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole43 min
Nov 4, 12:51 PM CSTSevere Thunderstorm WarningOUNCarter, Love, Marshall24 min
Nov 4, 1:22 PM CSTSpecial Weather StatementOUNMarshall38 min
Nov 4, 1:25 PM CSTTornado WarningOUNAtoka, Coal23 min
Nov 4, 1:27 PM CSTSpecial Weather StatementOUNHughes48 min
Nov 4, 1:28 PM CSTRiver Flood AdvisoryOUNPayne24 hr
Nov 4, 1:48 PM CSTSevere Thunderstorm WarningOUNBryan, Johnston, Love, Marshall42 min
Nov 4, 1:51 PM CSTAreal Flood AdvisoryOUNHughes, Pontotoc, Seminole3 hr
Nov 4, 1:52 PM CSTRiver Flood AdvisoryOUNAtoka13 hr
Nov 4, 2:23 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Johnston52 min
Nov 4, 2:34 PM CSTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more3 hr
Nov 4, 3:04 PM CSTSpecial Weather StatementOUNAtoka41 min
Nov 4, 3:15 PM CSTSpecial Weather StatementOUNBryan45 min
Nov 4, 4:15 PM CSTSevere Thunderstorm WarningOUNBryan30 min
Nov 3, 7:40 PM CSTSpecial Weather StatementOUNArcher35 min
Nov 3, 8:08 PM CSTSevere Thunderstorm WarningOUNArcher, Clay37 min
Nov 3, 8:27 PM CSTSpecial Weather StatementOUNBaylor33 min
Nov 3, 8:45 PM CSTSpecial Weather StatementOUNClay30 min
Nov 3, 9:03 PM CSTSpecial Weather StatementOUNArcher27 min
Nov 3, 9:42 PM CSTSpecial Weather StatementOUNBaylor33 min
Nov 4, 9:47 AM CSTSpecial Weather StatementOUNClay28 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.